Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed alcoholic liver disease. High levels of ammonia, confusion, fatigue, not responsive. No relief with medication. Help

My Father has alcoholic liver disease, he is currently in the hospital for it. for the last few weeks he has been having High Levels of Ammonia in his system and is getting very confused, Trembling hands, very very tired, Not responsive unless you pasture him. His eyes are yellow which they have been for the last few years. Currently the meds the Doctors here are giving him are not working. The Doctors here have basicly said theres nothing ells they can do for him. My Father is in his 50s, hes not in shape, hes got high blood pressure, hes diabetic. I was wondering if theres away to cure him.... to make him better.... This is his 4th or 5th time hes had to much Ammonia in his system in 3 weeks.
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Thanks for writing to Health Care magic
Alcohollic liver disease results from damage to liver. This causes difficulty in the elimination of toxic wastes like ammonia from the blood. Their levels accumilate and cause the symptoms described by u. Ammonia is toxic to brain. The treatment of alcoholic liver disease would reverse the condition usually. But in case of a severe problem we need to get dialysis done and sometimes doctors advise for organ transplantation. Elevated ammonia can also occur with renal problem. So please get his renal parameters also checked. Tremors, confusion, anxiety, restlessness, fatigue etc canalso occur with alcohol withdrawl. Diabetes and hypertension themselves are risk facotrs for kidney and liver disease. Strict abstinence from alcohol is very important.
Hope this helps u
Thanks and regards
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor